Haldol User Reviews

Haldol - User Reviews

Haldol User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Haldol sorted by most helpful. Patient Discussions FAQs


Comment from: Anymouse, 35-44 Female on Treatment for less than 1 month (Patient) Published: January 07

I do not consider turning a schizosffective but functional patient into a drooling quivering mass sitting in a corner of a Navy psych ward to be "treatment." My doc took me off it, and when I asked him what I should do with the extra he said - "Give it to my wife" - as she had been harassing the Naval Hospital as to the condition it left me in. It was also instrumental in destroying my military career. This stuff is "not candy" - beware.

Published: July 17

My son was in forced treatment with this drug. He described it this way: Just put a bullet to my brain. It would be much kinder.

Comment from: mikebrendah@aol.com, 65-74 on Treatment for 10+ years Published: March 01

my mom's dr. took her off haldol last week because she keep's falling and now she keeps talking about the past as in years and years ago. we don't know what will happen next. she may have to go from assisted living to a nursing home.

Comment from: bwarnerjr, 25-34 Female on Treatment for less than 1 month (Patient) Published: February 14

The only things that concern me are weight gain and increased glucose levels. I ate some junk food last night and my glucose level was much higher than normal, I wasn't told that this was a possible side affect. Plus I don't know if it causes weight gain or not, I told my psychatrist that I won't take anything for my BiPolar Disorder if it cause weight gain. So I'm hoping that this doesn't increase my weight, I do exercise daily 6 days a week for about 45 minutes..Has anyone noticed anything with their weight while on this along with anyone noticing glucose readings being higher?

Published: May 15

was given haldol/benadryl in ER for serious side effect from another med. I was shaking uncontrollaby and they couldn't get an EKG reading so they gave me this med to control my shakes. Absolutely HATED the way it made me feel-anxious, seeing things, couldn't think straight. Then for 2 days afterwards I was a zombie because it apparently takes a couple days to get out of your system. I'm sure Haldol works well for some people but I never want it again!!

Comment from: momofboys, 35-44 on Treatment for less than 1 month Published: July 04

My mother had open heart surgery and was on a vent for 10 days they could not wean her off because she was anxious and her heart rate was going through the roof when it was time to take the vent out. They gave her Haldol to calm her, and it worked wonders! She was more relaxed and cooperative to be able for them to take her off the vent. If she was on it one more day they would have had to to a trech and she would have to worry about infection (not good for open heart patients!). So for severe anxiety it seems that this is a good option. I belive it saved moms life.

Related Reading: anxiety

Comment from: patti, 45-54 on Treatment for less than 1 month (Patient) Published: July 18

Taking with Ativan for insomnia. By itself, it caused agitation and sleeplessness. Didn't like the feeling.

Related Reading: Ativan | insomnia

Comment from: Good4Nothing, 75 or over on Treatment for less than 1 month Published: November 28

My previously fully independant elderly mother with no previous signs of dementia was given this medication by IV after surgery because she didn't know the date but was otherwise not confused. The notes by the physician actually say - "she was oriented to time and place but did not know the date, I recommend Haldol." The whole night she screamed in pain from the tremors this medication caused her. By the next morning she did not know anyone and was staring at the ceiling fidgeting with her hands touching imaginary objects. She has not been able to learn to walk again and cannot have a normal conversation or focus on the moment. She doesn't remember the past either. This is not normal dementia. Her diagnosis is still delirium caused by medication toxicity. The CT of her brain before this treatment and after shows extreme brain atrophy (more dramatic than her neurologist has ever seen occurring in that short of a time period). This person was driving and living fully independently prior to this. After surgery that morning she was also doing fine and was able to walk quite a ways down the hall and do other exercises. She fell asleep in the afternoon and upon awakening was slightly confused and that's when this Haldol nightmare began, which turned her and her family's lives upside down. If I can do nothing else - please do not allow anyone to give someone you care about this medication, especially by IV, under any circumstances. In trying to find care for her I have seen others similarly affected. The situation is heartbreaking.

Comment from: bipolarsucks, 35-44 on Treatment for 5-10 years (Patient) Published: February 05

Here's the worst and best of this drug as I have had both. I have to agree with the 1st reviewer. This can cause facial disconesia. Sorry if my spelling isn't right on that one. The gist of it is your face starts to lock up and twist. GO ASAP to hospital have someone go or write out that its an allergic reaction to haldol. You will be unable to speak no doubt within 45 minutes. Scary yes! Benadril liquid or caps may be taken ASAP if you have them at home. This does help. As for the good part. I was on a manic high for over several months before I hit the wall and realized in the hospital I was Bipolar. Hey cause lets admit it mania can be very very fun but .. dangerous! Here is where haldol kicks in. If you are having a manic episode or you feel one on the way. Your Dr. may have you take this drug to knock you out long enough for your brain to bounce back to normal. Before you get a chance to hurt yourself or someone else being manic. Also used in hospitals as an injection to quickly calm a manic person. So is it a good drug? Yes, and I'm sure it's saved my life more than a dozen times. However, the last time I took haldol I had the facial thing, not cool at all. If I need this kind of fast muscle and brain calming due to mania I now take benadril with it.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Emotional Wellness

Get tips on therapy and treatment.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations